I was diagnosed with an overactive thyroid...it was causing tiredness, weightloss, etc. I was given carbizomole tablets, which within 4 days had caused me to because massively underactive. I was advised to stop these tablets and go onto thyroxine. After a couple of weeks this has caused me to become overactive again. The doctors are telling me to leave it and it will go back to normal...i do not understand how they know this as I am getting all the symptoms i previously had when overactive. Another problem i have is severe pain down my legs that can either cause me to vomit or cry...i can bear it most of the time, but 2 doctors are saying it is associated with my thyroid but 2 doctors say it is not. I just want to get these problems resolved, but i am confused. Could you help me, please?
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.
Add a Comment1 Comments
Welcome to EmpowHER. I'm so glad you found us. I hope we can be of some help. You're going through a really difficult time and I can tell you're struggling.
It sounds like one of the problems is that you have four doctors who have different opinions. Can you tell me a little about these four doctors? Is one or more of them an expert in thyroid issues?
The doctors who say the pain is not associated with the thyroid -- what do they say may be causing it?
It has just been a couple weeks since you started the thyroxine? What dosage are you taking?
Let me get you started with some thorough basic information. It may help you when you are talking with your doctors. This is a very good backgrounder on hyperthyroidism (overactive thyroid), with good detail and illustration:
Here's some information on Carbimazole, which is a common treatment for hyperthyroidism:
It does mention muscle pain as one of the possible side effects, but since you stopped taking it, that shouldn't be the cause of your leg pain, I wouldn't think.
How long do your doctors want you to stay on the Thyroxine? Are they checking your thyroid hormone levels often?
Is the pain in your legs muscular, like an ache, or is it sharper, like a stinging pain? Where does it start and where does it end? Is it constant, or only at certain times?
Please get back to me with some more information and we'll see what we can find out for you.January 29, 2010 - 9:57am